Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 1, 2012, 5:10 PM EDT for Dawson County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2012, 5:10 PM EDT (21:10 UTC)
- Expired
- Aug 1, 2012, 6:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
County Dawson County, GA
The radar
The Atlanta radar (KFFC), 135 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1144 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
842
WWUS82 KFFC 012110
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT WED AUG 1 2012
GAZ014-015-012200-
510 PM EDT WED AUG 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN LUMPKIN AND DAWSON COUNTIES UNTIL 600 PM EDT...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LEN FOOTE HIKE INN...MOVING SOUTH AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
LUMPKIN AND DAWSON COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CAMP MERRILL...LEN FOOTE HIKE INN...
AMICALOLA FALLS STATE PARK...NIMBLEWILL...JUNO...AURARIA...MCKEE...
DAWSONVILLE...LUMPKIN...DOUGHERTY AND HOLLIS LATHEM RESERVOIR. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3440 8398 3435 8398 3436 8426 3452 8427
3457 8425 3460 8426 3460 8422 3462 8420
3461 8419 3464 8416 3464 8407
TIME...MOT...LOC 2110Z 356DEG 15KT 3460 8417
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:52 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 1, 2:52 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 252 PM EDT WED AUG 1 2012 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... CURRENT SATELLITE LOOP SHOW MOSTLY CLEAR SKIES OVER THE AREA. THERE IS SOME CU BEGINNING TO DEVELOP ACROSS WEST AND CENTRAL GA SO THIS LOOKS LIKE IT COULD BE THE BEGINNING OF SOME ISOLATED SHRA/TSRA THIS AFTERNOON/EVENING. THERE IS A WEAK STATIONARY BOUNDARY OVER N GA THAT MAY ACT AS A FOCUSING MECHANISM FOR THUNDERSTORM DEVELOPMENT. THE KEY IS GOING TO BE JUST HOW MUCH DRIER AIR HAS FILTER INTO THE AREA UNDER THE WEAK RIDGE BUILDING IN FROM THE NORTH AND HOW STRONG IS THE INSTABILITY ACROSS THE AREA. LOOKS LIKE WE WILL SEE SOME ISOLATED TO SCATTERED SHRA/TSRA DEVELOP ACROSS NORTH GA BUT IT SHOULD DISSIPATE OUT SHORTLY AFTER SUNSET. MOISTURE INCREASES SOME THURSDAY FROM THE NORTH AS THE RIDGE BREAKS DOWN A BIT MORE THROUGH THE END OF THE WEEK. TEMPS WILL STAY NEAR SEASONAL NORMS THROUGH THE SHORT TERM. 01 .LONG TERM /FRIDAY THROUGH WEDNESDAY/... UPPER LEVEL HIGH PRESSURE RIDGE REMAINS SITUATED OVER TEXAS INTO THE EXTENDED PERIOD...WITH NORTHWEST FLOW PREVAILING ACROSS THE TENNESSEE VALLEY AND INTO GEORGIA. THIS FLOW WILL CONTINUE TO USHER UPPER LEVEL DISTURBANCES INTO THE REGION INTO THE WEEKEND. THESE FEATURES...COMBINED WITH AMPLE DAYTIME HEATING WILL KEEP SLIGHT CHANCE TO CHANCE THUNDERSTORMS ACROSS THE AREA. INTO EARLY NEXT WEEK...HIGH PRESSURE RIDGE OVER THE ATLANTIC BECOMES MORE DOMINANT ACROSS THE SOUTHEAST AS LOW PRESSURE DEEPENS OVER SOUTH CENTRAL CANADA. THIS LOW WILL DRAG A FRONTAL BOUNDARY THROUGH THE TENNESSEE VALLEY BY MONDAY MORNING...AND PUSH INTO NORTHWEST GEORGIA BY MONDAY AFTERNOON. TIMING OF THIS SYSTEM AS IT PUSHES THROUGH DIFFERS SLIGHTLY BY MODEL...SO HAVE MADE NO MAJOR ADJUSTMENTS TO THE CURRENT FORECAST BASED ON THE UNCERTAINTY. HIGH PRESSURE BUILDS BACK INTO THE REGION BEHIND THE FRONT...AND ANTICIPATE DIURNALLY DRIVEN CONVECTION TO RETURN BY MID WEEK. PREVIOUS FORECAST CONTINUES TO APPEAR ON TRACK...AND HAVE ADDED THE PREVIOUS DISCUSSION BELOW... 31 /ISSUED 438 AM EDT WED AUG 1 2012/ LITTLE CHANGE IN THE PATTERN...HENCE THE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE. UPPER LEVEL LOW REMAINS OVER TEXAS AS STORM SYSTEM RIDE OVER THE TOP THROUGH THE PLAINS AND OHIO VALLEY. THE HIGH OFF THE COAST CONTINUES TO HOLD A WARM MOIST AIR MASS OVER THE SOUTHEAST... THOUGH THE GFS MAINTAINS A HIGHER MEAN RH OVER THE AREA THAN DOES THE ECMWF. THE GFS SOLUTION PREFERRED. SUNDAY NIGHT INTO MONDAY THEY BOTH HAVE A COLD FRONT MOVING THROUGH EASTERN TENNESSEE AND INTO NORTHERN GEORGIA MONDAY MORNING. IT SETTLES INTO CENTRAL/SOUTH GEORGIA AND WEAKENS BY TUESDAY...BUT PLENTY OF MOISTURE REMAINS OVER THE AREA TO CONTINUE THE AFTERNOON AND EVENING THUNDERSTORMS. LIKEWISE...SEE NO CHANGE IN THE TEMPERATURES THROUGH THE PERIOD. 37 && .AVIATION... 18Z UPDATE... CEILINGS SHOULD STAY VFR THROUGH THE TAF PERIOD WITH SOME BRIEF PERIOD OF MVFR IN AND AROUND TSRA DEVELOPMENT THIS AFTERNOON AND THURSDAY AFTERNOON. WINDS WILL STAY MAINLY OUT OF THE W TO NW IN THE 5-10 KT RANGE. VSBYS WILL BE VFR ALSO EXCEPT SOME MVFR VSBYS WITH LIGHT PATCHY FOG THAT IS EXPECTED OVER NIGHT...BETWEEN 06Z AND 13Z THU. VSBYS WILL ONLY GO DOWN INTO THE MVFR RANGE. //ATL CONFIDENCE...12Z UPDATE... MEDIUM-HIGH CONFIDENCE ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 95 72 91 / 20 20 20 40 ATLANTA 75 95 74 90 / 20 20 20 40 BLAIRSVILLE 65 88 65 86 / 20 20 20 40 CARTERSVILLE 67 94 69 92 / 20 20 20 40 COLUMBUS 74 97 74 94 / 20 20 20 40 GAINESVILLE 73 94 73 90 / 20 20 20 40 MACON 74 96 73 94 / 20 20 20 30 ROME 71 96 71 94 / 20 20 20 50 PEACHTREE CITY 70 94 71 91 / 20 20 20 40 VIDALIA 74 97 74 93 / 20 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....31 AVIATION...01
Hazardous weather outlook, Aug 1, 5:45 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 AM EDT WED AUG 1 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 545 AM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS THROUGH TONIGHT WITH A FEW POSSIBLY SEVERE. .SYNOPSIS... A WEAK FRONTAL BOUNDARY EXTENDING ACROSS THE STATE WILL MEANDER SOUTH AND NORTH OVER THE NEXT COUPLE OF DAYS. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING. .DISCUSSION... A MOIST AIR MASS REMAINS OVER THE AREA...AND COUPLED WITH THE DAYTIME HEATING TO DESTABLIZE THE ATMOSPHERE SCATTERED CONVECTION CAN BE EXPECTED DURING THE EVENING HOURS. THE FRONT MEANDERING ACROSS THE STATE WILL ALSO POSE AS A FOCUSING MECHANISM FOR CONVECTIVE DEVELOPMENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 1, 4:21 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT WED AUG 1 2012
GAZ002>005-012100-
421 PM EDT WED AUG 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...WALKER...MURRAY AND CATOOSA COUNTIES UNTIL 500 PM
EDT...
AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DALTON...MOVING SOUTH AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...MURRAY AND CATOOSA COUNTIES THROUGH 500
PM EDT. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3490 8490 3463 8473 3461 8475 3461 8487
3462 8490 3464 8491 3462 8493 3462 8506
3461 8506 3461 8526 3492 8516
TIME...MOT...LOC 2021Z 342DEG 16KT 3479 8497Special weather statement, Aug 1, 4:28 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT WED AUG 1 2012
GAZ011-019-012115-
428 PM EDT WED AUG 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CHATTOOGA AND FLOYD COUNTIES UNTIL 515 PM EDT...
AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TIDINGS...MOVING SOUTH AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CHATTOOGA AND FLOYD COUNTIES THROUGH 515 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ARMUCHEE...TIDINGS...
JAMES H. FLOYD STATE PARK...LYERLY...BERRYTON...HOLLAND...
CHATTOOGAVILLE...ROME...COOSA...LINDALE AND CAVE SPRING. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3448 8547 3444 8514 3412 8513 3409 8543
3429 8547
TIME...MOT...LOC 2028Z 007DEG 15KT 3438 8528Special weather statement, Aug 1, 4:57 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT WED AUG 1 2012
GAZ005>007-012-012130-
457 PM EDT WED AUG 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MURRAY...FANNIN...GILMER AND GORDON COUNTIES UNTIL 530 PM EDT...
AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GREGORY TO RESACA...MOVING EAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS MURRAY...FANNIN...GILMER AND GORDON COUNTIES THROUGH 530 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE OOSTANAULA...
SUGAR VALLEY...SUMAC...GREGORY...CALHOUN...RESACA...NORTH GEORGIA
SPEEDWAY...CHATSWORTH...ETON...CRANDALL...CISCO...TENNGA...
NICKELSVILLE...FORT MOUNTAIN STATE PARK AND RAMHURST. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3471 8450 3446 8476 3444 8501 3462 8503
3462 8493 3464 8491 3468 8494 3468 8489
3471 8494 3472 8485 3479 8487 3480 8484
3484 8485 3487 8482 3493 8484 3499 8482
3500 8447
TIME...MOT...LOC 2057Z 270DEG 9KT 3497 8475 3471 8479
3465 8495Local storm report, Aug 1, 4:58 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG 3 S SUBLIGNA 34.52N 85.19W
08/01/2012 CHATTOOGA GA EMERGENCY MNGR
CHATTOGA COUNTY EM RELAYED A REPORT OF THREE TREES DOWN
IN THE COUNTY. TIME IS BASED ON RADAR.
&&
AGIBBSLocal storm report, Aug 1, 5:10 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 3 SSW CUMMING 34.17N 84.15W
08/01/2012 E0.75 INCH FORSYTH GA PUBLIC
&&
AGIBBSSpecial weather statement, Aug 1, 5:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT WED AUG 1 2012
GAZ014-015-012200-
510 PM EDT WED AUG 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN LUMPKIN AND DAWSON COUNTIES UNTIL 600 PM EDT...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LEN FOOTE HIKE INN...MOVING SOUTH AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
LUMPKIN AND DAWSON COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CAMP MERRILL...LEN FOOTE HIKE INN...
AMICALOLA FALLS STATE PARK...NIMBLEWILL...JUNO...AURARIA...MCKEE...
DAWSONVILLE...LUMPKIN...DOUGHERTY AND HOLLIS LATHEM RESERVOIR. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3440 8398 3435 8398 3436 8426 3452 8427
3457 8425 3460 8426 3460 8422 3462 8420
3461 8419 3464 8416 3464 8407
TIME...MOT...LOC 2110Z 356DEG 15KT 3460 8417The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:41 PM EDT | Special Weather Statement | FFC | Catoosa, Walker, Whitfield | 64 min |
| Jul 31, 10:51 PM EDT | Special Weather Statement | FFC | Towns, Union | 24 min |
| Jul 31, 11:18 PM EDT | Special Weather Statement | FFC | Lumpkin, Towns, Union, White | 27 min |
| Aug 1, 3:33 PM EDT | Special Weather Statement | FFC | Chattooga | 57 min |
| Aug 1, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 39 min |
| Aug 1, 4:16 PM EDT | Special Weather Statement | FFC | Forsyth | 44 min |
| Aug 1, 4:21 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 39 min |
| Aug 1, 4:23 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett, Hall | 52 min |
| Aug 1, 4:28 PM EDT | Special Weather Statement | FFC | Floyd | 47 min |
| Aug 1, 4:48 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 42 min |
| Aug 1, 4:57 PM EDT | Special Weather Statement | FFC | Gordon, Murray | 33 min |
| Aug 1, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray, Pickens | 47 min |
| Aug 1, 6:05 PM EDT | Special Weather Statement | FFC | Gilmer, Pickens | 40 min |
| Aug 1, 6:17 PM EDT | Special Weather Statement | FFC | Dooly | 28 min |
| Aug 1, 6:19 PM EDT | Special Weather Statement | FFC | Dade, Walker | 41 min |
| Aug 1, 6:26 PM EDT | Special Weather Statement | FFC | Henry, Rockdale | 49 min |
| Aug 1, 6:49 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 41 min |
| Aug 1, 7:23 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 52 min |
| Aug 1, 7:39 PM EDT | Special Weather Statement | FFC | Fannin, Towns, Union | 51 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.